MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 2/16/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1998 cannulated screwdriver shaft broke during use.The case was completed using another screwdriver.All the broken fragments were removed.This was discovered during a procedure on (b)(6) 2024.Additional information requested.Additional information provided 2/21/24: the procedure performed was an anterior ligament reconstruction.The surgery was completed without additional anesthesia.The patient had no negative effects.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The method used to prepare the bone, was not provided.The most likely cause is attributed to misuse due to use error of over-torquing/over-engaging the driver with the screw head.

Brand Name
SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18827346
Report Number1220246-2024-01265
Device Sequence Number18112730
Product Code LXH
UDI-Device Identifier00888867025790
UDI-Public00888867025790
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER SHAFT, CANN, 3.5MM HEX
Device Catalogue NumberAR-1998
Device Lot Number10053993
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown